MAUDE Adverse Event Report: SORIN GROUP USA, INC. STANDARD AND SMALL RIGID TIP SUCTION WANDS; SUCKER, CARDIOTOMY RETURN, CARDIOPULMONARY BYPASS

SORIN GROUP USA, INC. STANDARD AND SMALL RIGID TIP SUCTION WANDS; SUCKER, CARDIOTOMY RETURN, CARDIOPULMONARY BYPASS
Catalog Number SU-12202
Medical Device Problem Code Detachment Of Device Component (1104)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/19/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The involved device is not available for return to sorin group usa.However, inventory of this product was identified and is available for return.If any additional information relevant to the reported event is received, it will be submitted in a supplemental report.
 
Event or Problem Description
Sorin group received a report that the suction nozzle of the rigid tip suction wand disconnected from the handle while suctioning the pleural fluid during a procedure and fell inside the patient's chest cavity.The tip was recovered quickly and removed from the patient with no injury.
 
Additional Manufacturer Narrative
In the initial report, submitted on july 19, 2017, it was stated that inventory of this product was identified and is available for return.However, this was incorrect.During follow-up communication with the distributor on july 10, 2017, sorin group learned that the inventory originally thought to be available for return was no longer available, as it had already been distributed to customers.However, research found that this lot number was built for a total quantity of 802 units and that in the past year over 23,000 rigid tip suction wands have been manufactured and shipped.This is the first and only report for tip disconnection of the suction wand product that has been received by sorin group.As the device was not saved for return, no photos were taken and no inventory was available, a detailed investigation could not be performed and a root cause was not determined.Sorin group will continue to monitor for trends related to this type of issue.

Brand Name
STANDARD AND SMALL RIGID TIP SUCTION WANDS
Common Device Name
SUCKER, CARDIOTOMY RETURN, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
SORIN GROUP USA, INC.
14401 w 65th way
arvada CO 80004
MDR Report Key6726431
Report Number1718850-2017-00012
Device Sequence Number19038075
Product Code DTS
UDI-Device Identifier10803622105811
UDI-Public(01)10803622105811(240)SU-12202(17)2020331(10)1706500150
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K982891
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Pharmacist
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 08/02/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2020
Device Catalogue NumberSU-12202
Device Lot Number1706500150
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/29/2017
Supplement Date Received by Manufacturer07/10/2017
Initial Report FDA Received Date07/19/2017
Supplement Report FDA Received Date08/02/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1